| Catalog Number |
139110EXT |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/13/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One (1) 139110ext - ultraclean 6" blade was returned to the quality assurance complaint laboratory in its original packaging.Visual inspection of the returned device confirmed the reported packaging issue.The device was sent to packaging engineers for further analysis.The package was inspected under a microscope.Stressing was observed on the poly side of the pouch.A very small hole was seen in the tyvek side of the pouch.The hole may possibly have been created from the extended end of the blade.Dye leak testing confirmed a breach in sterility.A review of the device history record for this lot found no noted discrepancies during the manufacturing process that could have caused or contributed to the reported packaging issue.A two-year review of complaint history reveals no similar complaints of adverse events have been received on this product.A total of (b)(4) units were shipped during the same two year timeframe.This is the only complaint against lot 201511304.This is considered an isolated incident.As with all medical devices examination of the products occurs multiple times prior to use.This includes during shipping/receiving, distribution, storage and immediately prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The product's instructions for use (ifu) advises that sterility is guaranteed unless package has been opened, broken, or damaged.
Event or Problem Description
As reported by the distributor, during incoming inspection it was determined the packaging of a (b)(4) ext ultraclean 6" blade was damaged and sterility could be compromised.This product was rejected/not distributed and returned to conmed for evaluation.This report is filed on the basis of potential for injury with recurrence.